Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 19, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 30, 2020, 2:53 PM MDT for 5 counties in Colorado. It took effect at May 1, 2020, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2020, 2:53 PM MDT (20:53 UTC)
- In effect from
- May 1, 2020, 1:00 PM MDT
- Expired
- May 1, 2020, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3340 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
595 WWUS85 KPUB 302053 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 253 PM MDT Thu Apr 30 2020 ...A Red Flag Warning remains in effect until 8 PM Today for gusty winds, low relative humidity and dry fuels for fire weather zone 224, which includes all of the San Luis Valley... ...A Red Flag Warning has been issued from 1 PM until 8 PM Friday for gusty winds, low relative humidity and dry fuels for fire weather zone 224, which includes all of the San Luis Valley... ...A Fire Weather Watch has been issued for Saturday afternoon and evening for gusty winds, low relative humidity and dry fuels for fire weather zone 224, which includes all of the San Luis Valley... COZ224-011300- /O.UPG.KPUB.FW.A.0011.200501T1900Z-200502T0200Z/ /O.NEW.KPUB.FW.W.0019.200501T1900Z-200502T0200Z/ /O.NEW.KPUB.FW.A.0012.200502T1800Z-200503T0200Z/ /O.CON.KPUB.FW.W.0018.000000T0000Z-200501T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 253 PM MDT Thu Apr 30 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT FRIDAY FOR FIRE WEATHER ZONE 224... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from 1 PM to 8 PM MDT Friday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect for Saturday afternoon through Saturday evening. * Affected Area...Fire Weather Zone 224. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fire today and again on Friday and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
5 follow-up statements
773 WWUS85 KPUB 010207 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 807 PM MDT Thu Apr 30 2020 ...A Red Flag Warning remains in effect from 1 PM until 8 PM Friday for gusty winds, low relative humidity and dry fuels for fire weather zone 224, which includes all of the San Luis Valley... ...A Fire Weather Watch remains in effect for Saturday afternoon and evening for gusty winds, low relative humidity and dry fuels for fire weather zone 224, which includes all of the San Luis Valley... COZ224-011815- /O.EXP.KPUB.FW.W.0018.000000T0000Z-200501T0200Z/ /O.CON.KPUB.FW.W.0019.200501T1900Z-200502T0200Z/ /O.CON.KPUB.FW.A.0012.200502T1800Z-200503T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 807 PM MDT Thu Apr 30 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT FRIDAY FOR FIRE WEATHER ZONE 224... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fire on Friday and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
273 WWUS85 KPUB 010946 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 346 AM MDT Fri May 1 2020 ...A Red Flag Warning remains in effect from 1 PM this afternoon until 8 PM tonight for gusty winds, low relative humidity and dry fuels for fire weather zone 224, which includes the San Luis Valley... ...A Fire Weather Watch is in effect for Saturday afternoon and evening for gusty winds, low relative humidity and dry fuels for fire weather zones 224 and 225, which includes the San Luis Valley, the Sangre de Cristo Mountains and the Wet Mountains... COZ224-020200- /O.CON.KPUB.FW.W.0019.200501T1900Z-200502T0200Z/ /O.CON.KPUB.FW.A.0012.200502T1800Z-200503T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 346 AM MDT Fri May 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fire on Friday and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ225-020200- /O.EXA.KPUB.FW.A.0012.200502T1800Z-200503T0200Z/ Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 346 AM MDT Fri May 1 2020 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 225... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Saturday afternoon through Saturday evening. * Affected Area...Fire Weather Zone 225. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions may be favorable for the rapid growth and spread of fire on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
518 WWUS85 KPUB 012118 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 318 PM MDT Fri May 1 2020 ...A Red Flag Warning remains until 8 PM tonight for gusty winds, low relative humidity and dry fuels for fire weather zone 224, which includes the San Luis Valley... ...A Red Flag Warning is now in effect from noon until 8 PM Saturday for gusty winds, low relative humidity and dry fuels for fire weather zones 224 and 225, which include the San Luis Valley, Sangre de Cristo Mountains, and Wet Mountains... ...A Fire Weather Watch is in effect for Sunday afternoon and evening for gusty winds, low relative humidity and dry fuels for fire weather zones 224, 225, 229, and 230, which includes the San Luis Valley, the Sangre de Cristo Mountains, the Wet Mountains, and southern I-25 corridor... COZ224-021330- /O.UPG.KPUB.FW.A.0012.200502T1800Z-200503T0200Z/ /O.NEW.KPUB.FW.W.0020.200502T1800Z-200503T0200Z/ /O.NEW.KPUB.FW.A.0013.200503T1800Z-200504T0200Z/ /O.CON.KPUB.FW.W.0019.000000T0000Z-200502T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 318 PM MDT Fri May 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR FIRE WEATHER ZONE 224... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity, and dry fuels, which is in effect from noon to 8 PM MDT Saturday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Sunday afternoon through Sunday evening. * Affected Area...Fire Weather Zone 224. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fire on Friday and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ225-021330- /O.UPG.KPUB.FW.A.0012.200502T1800Z-200503T0200Z/ /O.NEW.KPUB.FW.W.0020.200502T1800Z-200503T0200Z/ /O.NEW.KPUB.FW.A.0013.200503T1800Z-200504T0200Z/ Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 318 PM MDT Fri May 1 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR FOR FIRE WEATHER ZONE 225... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR FOR FIRE WEATHER ZONE 225... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity, and dry fuels, which is in effect from noon to 8 PM MDT Saturday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Sunday afternoon through Sunday evening. * Affected Area...Fire Weather Zone 225. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions may be favorable for the rapid growth and spread of fire on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ229-230-021330- /O.NEW.KPUB.FW.A.0013.200503T1800Z-200504T0200Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 318 PM MDT Fri May 1 2020 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR FOR FIRE WEATHER ZONES 229 AND 230... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds, low relative humidity, and dry fuels, which is in effect from Sunday afternoon through Sunday evening. * Affected Area...Fire Weather Zones 229 and 230. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fire today and again on Friday and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
895 WWUS85 KPUB 020202 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 802 PM MDT Fri May 1 2020 ...A Red Flag Warning is now in effect from noon until 8 PM Saturday for gusty winds, low relative humidity and dry fuels for fire weather zones 224 and 225, which include the San Luis Valley, Sangre de Cristo Mountains, and Wet Mountains... ...A Fire Weather Watch is in effect for Sunday afternoon and evening for gusty winds, low relative humidity and dry fuels for fire weather zones 224, 225, 229, and 230, which includes the San Luis Valley, the Sangre de Cristo Mountains, the Wet Mountains, and southern I-25 corridor... COZ224-021815- /O.EXP.KPUB.FW.W.0019.000000T0000Z-200502T0200Z/ /O.CON.KPUB.FW.W.0020.200502T1800Z-200503T0200Z/ /O.CON.KPUB.FW.A.0013.200503T1800Z-200504T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 802 PM MDT Fri May 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR FIRE WEATHER ZONE 224... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fire on Friday and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ225-021815- /O.CON.KPUB.FW.W.0020.200502T1800Z-200503T0200Z/ /O.CON.KPUB.FW.A.0013.200503T1800Z-200504T0200Z/ Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 802 PM MDT Fri May 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR FIRE WEATHER ZONE 225... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR FIRE WEATHER ZONE 225... * Affected Area...Fire Weather Zone 225. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions may be favorable for the rapid growth and spread of fire on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ229-230-021815- /O.CON.KPUB.FW.A.0013.200503T1800Z-200504T0200Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 802 PM MDT Fri May 1 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR FIRE WEATHER ZONES 229 AND 230... * Affected Area...Fire Weather Zones 229 and 230. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fire today and again on Friday and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
845 WWUS85 KPUB 020204 CCA RFWPUB URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Pueblo CO 804 PM MDT Fri May 1 2020 ...A Red Flag Warning is in effect from noon until 8 PM Saturday for gusty winds, low relative humidity and dry fuels for fire weather zones 224 and 225, which include the San Luis Valley, Sangre de Cristo Mountains, and Wet Mountains... ...A Fire Weather Watch is in effect for Sunday afternoon and evening for gusty winds, low relative humidity and dry fuels for fire weather zones 224, 225, 229, and 230, which includes the San Luis Valley, the Sangre de Cristo Mountains, the Wet Mountains, and southern I-25 corridor... COZ224-021815- /O.EXP.KPUB.FW.W.0019.000000T0000Z-200502T0200Z/ /O.CON.KPUB.FW.W.0020.200502T1800Z-200503T0200Z/ /O.CON.KPUB.FW.A.0013.200503T1800Z-200504T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 804 PM MDT Fri May 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR FIRE WEATHER ZONE 224... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fire on Friday and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ225-021815- /O.CON.KPUB.FW.W.0020.200502T1800Z-200503T0200Z/ /O.CON.KPUB.FW.A.0013.200503T1800Z-200504T0200Z/ Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 804 PM MDT Fri May 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR FIRE WEATHER ZONE 225... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR FIRE WEATHER ZONE 225... * Affected Area...Fire Weather Zone 225. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions may be favorable for the rapid growth and spread of fire on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ229-230-021815- /O.CON.KPUB.FW.A.0013.200503T1800Z-200504T0200Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 804 PM MDT Fri May 1 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR FIRE WEATHER ZONES 229 AND 230... * Affected Area...Fire Weather Zones 229 and 230. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fire today and again on Friday and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 30, 11:49 AM MDT, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 30, 11:49 AM MDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1149 AM MDT Thu Apr 30 2020 .SHORT TERM...(Today and tonight) Issued at 417 AM MDT Thu Apr 30 2020 ...Record to near record high temperatures today with High Fire Danger for the San Luis Valley... Upper ridge over CO flattens some today as the next upper trof moves into the Pacific Northwest. Flow aloft increases as a result which will lead to an increase in winds during the afternoon and early evening across the mountains and valleys. Mid level warming will spread eastward helping temperatures rise into the lower 90s across the plains, with 70s and lower 80s across the valleys, and 50s and 60s for the mountains, which is well above normal. High temperatures today will approach records, with KALS most likely to see a 5th straight day of record setting highs. Records today are: ALS 79 in 1981...KCOS 87 in 1992...KPUB 93 in 1992. KCOS and KPUB could come close as well, though may come up a degree or two short. Given the very warm temperatures, humidity levels will once again drop below the 15 percent critical threshold for fire weather. With gusty winds increasing across the mountains and spreading into the adjacent valleys during the afternoon, critical fire conditions can be expected across most of the San Luis Valley, and in much spottier areas in Fremont and western Huerfano counties. A Red Flag warning has already been issued for the San Luis Valley which still looks on target. Other areas in Fremont and Huerfano counties appear too brief and spotty in coverage to warrant a Red Flag Warning expansion at this point. Winds decrease this evening, though with lee trough shifting eastward should see westerly downslope winds continue through the night. This will keep temperatures quite mild with lows in the 50s across the plains, and 30s and 40s across the mountains and valleys. -KT .LONG TERM...(Friday through Wednesday) Issued at 417 AM MDT Thu Apr 30 2020 Friday...Another very hot day is expected across the region, as zonal flow aloft will help keep the forecast area toasty. Southerly surface winds across the eastern plains will help boost the mercury, while brisk aftn winds across the San Luis Valley will combine with the hot and dry conditions to enhance fire danger. Decided to go ahead and issue a Fire Weather Watch for the SLV, keeping in mind that the winds are leaning towards marginal. Expect highs in the mid 70s to lower 80s for the high valleys, and in the 80s to lower 90s across the plains. Saturday...A weak disturbance crossing the Rockies late Fri will push a cold front south into Colorado, which will then cross the Palmer Divide Sat morning. Latest model runs are showing this front advancing a bit quicker, and numerical guidance showed a significant cooling trend from previous runs. As the front continues pushing south, there will be a fairly good chance for convection to break out across the Palmer Divide as well as the plains through the aftn Sat, but the strength of any storms may be limited by stability in the lower levels. Look for highs in the 70s for the high valleys, while the plains warm into the 70s to lower 80s. Sunday and Monday...Swift westerly flow aloft will persist across the state, with any storm activity likely to remain across northern CO. Temps will warm back up, with isolated convection each aftn across the Palmer Divide. Plan on highs in the 70s for the high valleys, and in the upper 70s to upper 80s for the plains. Tuesday and Wednesday...A stronger shortwave will cross the northern Rockies Mon, pushing a cold front down into Colorado late Mon night after midnight. This will translate to cooler temps both days for the eastern half of the forecast area, as well as isolated showers and storms across the plains. Moore && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1144 AM MDT Thu Apr 30 2020 VFR conditions expected the next 24 hours with occasional periods of high level cirrus overcast. Winds will increase from the sw at KALS with gusts to around 25 kts possible during the late afternoon and early evening. Winds will be more southerly for KCOS and KPUB with lighter speeds. Winds will decrease this evening and shift from the west to northwest for KCOS and KPUB with speeds under 10 kts. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for COZ224. Fire Weather Watch from Friday afternoon through Friday evening for COZ224. && SHORT TERM...KT LONG TERM...MOORE AVIATION...PETERSEN
Hazardous weather outlook, Apr 30, 11:46 AM MDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1146 AM MDT Thu Apr 30 2020 COZ058>089-093>099-011800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1146 AM MDT Thu Apr 30 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight High fire danger will spread across the San Luis Valley this afternoon where gusty winds, low humidity values, and dry vegetation will lead to conditions favorable for rapid rates of fire growth and spread. More brief and localized critical fire weather conditions will be possible across portions of Fremont and Huerfano counties this afternoon. Temperatures will be unseasonably warm across all of southern Colorado with record to near record high temperatures expected. Even where winds are lighter, low relative humidity values will promote efficient fire growth and extra care should be taken to avoid fire starts today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Critical fire weather conditions will once again be a concern Friday and Saturday across the San Luis Valley, the southeast mountains, and portions of the I-25 corridor, as hot and dry conditions combine with gusty winds each afternoon and evening. A cold front will bring a chance for showers and thunderstorms to the area this weekend. Storms may be more high based across the mountains, and gusty winds and lightning will be the primary threats. Stronger storms will be possible this weekend, especially Saturday, across the southeast plains. A couple of these storms may become severe, with the best chance for severe storms expected to be Saturday late afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 10/27
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:58 AM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 11 hr |
| Apr 30, 2:53 PM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Custer, Huerfano, Las Animas and 3 more | 24 hr |
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.